MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139401
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31491528l and no internalction related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
The report indicated the day after the cardiac ablation with qdot micro and a varipulse catheter and the patient experienced partial paralysis as they were unable to exert strength in one leg.The patient underwent magnetic resonance imaging (mri) that showed multiple cerebral infarctions were identified in the occipital lobe region.The morning following the procedure, the patient exhibited symptoms of partial paralysis and was unable to exert strength in one leg.After being transported to another hospital for an mri, multiple cerebral infarctions were identified in the occipital lobe region.The notification was received from a customer.It was decided that we would visit the hospital to apologize for the occurrence of the event in the procedure using varipulse through cooperation with the head office and understanding the situation.The physician assessment of the health problem was serious.No prolongation of hospitalization was required.The physician's opinions on the relationship between the event and the product was this is the first occurrence of complication of cerebral infarction in a case using a varipulse catheter.It is likely to be related to the varipulse catheter.The use of the varipulse catheter will be suspended for the time being.No abnormalities observed prior/during use of the product.Additional information was received indicating the intervention provided was the patient was transported to another hospital and mri was conducted.Type of delivered energy was pulse field ablation (pfa)/radiofrequency (rf).One catheter was used for each during the procedure.Ngen generator automatically controls appropriate irrigation flow according with the temperature for varipulse case.No observations such as intracardiac excessive microbubbles or excessive impedance errors were noted during the case.The physician¿s opinion on the cause of this adverse event was likely to be related to the varipulse catheter.Mri was conducted showed/confirmed cerebrovascular accident (cva)/stroke, and multiple cerebral infarctions.The electrophysiology procedure was new procedure for paroxysmal afib (paf).The procedural activated clotting time (act) before and during was 350 seconds.One catheter and one sheath were used for each exchange, and one transseptal puncture site was performed during the procedure.Number of performed ablations within the pulmonary veins (pv) were 23 with pfa and rf energy.No ablations performed outside the pulmonary veins.No evidence of char or thrombus / clot during the procedure.The patient¿s rhythm during ablation was sinus rhythm.The patient did not have any anatomical abnormalities.No thrombus was found pre ablation procedure.
 
Additional Manufacturer Narrative
On 18-jun-2025, additional information was received indicating the patient could not walk the morning after the procedure.At the one-month post ablation follow-up, the patient was nearly fully recovered, full recovery expected.Pulmonary vein isolation (pvi) was done with varipulse, and superior vena cava (svc) isolation with qdot micro.Ablation was done in sinus rhythm and patient presented in sinus.A standard dose of protamine was given.Anticoagulation was uninterrupted expect of the morning dose on the ablation day which was skipped.7 catheter exchanges were done.The patient is currently undergoing rehabilitation at another hospital.No abnormalities were observed during use of the product.The procedure time was 118 minutes, pvi procedure was 26 minutes, mapping: 10 minutes, pulsed field ablation (pfa) ablation 23 times (right 8 times), left 15 times (including the additional left gap.), application 69 times, number of applications of pfa for each pv: rspv12 times, ripv12 times, lspv30 times, and lipv15 times.Workflow was described as one abbott road flex sheath was inserted from the leg.Rf needle, qdot micro catheter, octaray catheter, varipulse catheter, and octaray catheter.One sl0 sheath was inserted from the leg and sound star eco catheter.One short sheath (beeat) from the neck, numbers of la access 7 times.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref # (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22176802
Report Number2029046-2025-01876
Device Sequence Number7789186
Product Code OAE
UDI-Device Identifier10846835017045
UDI-Public(01)10846835017045(11)241109(17)271108(10)31491528L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139401
Device Lot Number31491528L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5 FR VARIPULSE CATHETER.; NGEN PUMP.; OCTA, STD, 48P, 2-2-2-2-2, D-CURVE.; SOUNDSTAR ECO GE 8F CATHETER.; TRUPULSE GENERATOR.; UNK_NGEN RF GENERATOR.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age63 YR
Patient SexMale
Patient RaceAsian